Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 55, NWS Mobile, AL

April 8, 2006Conecuh County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 8, 2006, 10:56 AM CDT for Conecuh County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2006, 10:56 AM CDT (15:56 UTC)
Expired
Apr 8, 2006, 11:30 AM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Conecuh County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 081556
SVRMOB
ALC035-081630-
/O.NEW.KMOB.SV.W.0055.060408T1556Z-060408T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1056 AM CDT SAT APR 8 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CONECUH COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 1130 AM CDT

* AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF FAIRNELSON...OR ABOUT 10 MILES NORTHEAST OF MONROEVILLE...
  AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRNELSON BY 1105 AM CDT
  LYEFFION BY 1115 AM CDT
  DEANS AND MIXONVILLE BY 1120 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3168 8705 3165 8712 3159 8714 3152 8716
      3154 8686 3164 8691 3175 8693 3171 8705

$$
1 follow-up statement
000 
WWUS54 KMOB 081610
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1110 AM CDT SAT APR 8 2006

ALC035-081630-
/O.CON.KMOB.SV.W.0055.000000T0000Z-060408T1630Z/
CONECUH AL-
1110 AM CDT SAT APR 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 AM CDT FOR 
NORTHERN CONECUH COUNTY...

AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS AROUND 60 MPH.  THIS STORM WAS LOCATED 
NEAR FAIRNELSON...OR ABOUT 13 MILES NORTHWEST OF EVERGREEN...MOVING 
EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYEFFION BY 1115 AM CDT
  DEANS AND 6 MILES SOUTH OF MIXONVILLE BY 1120 AM CDT

LAT...LON 3168 8705 3165 8712 3159 8714 3152 8716
      3154 8686 3164 8691 3175 8693 3171 8705

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:15 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 8, 6:15 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SAT APR 8 2006

.UPDATE...BRIEF UPDATE TO INCREASE THE SURFACE WINDS FOR TODAY. WENT
WITH THE 08/06Z ETA12 WHICG LOOKS TO AGREE WITH THE CURRENT
CONDITIONS AND THE VAD WINDS BETTER. /11

*************************PREVIOUS*********************************

.SHORT TERM...(TODAY AND TONIGHT)
STRONG UPPER SYSTEM...CLOSED H5 LOW DROPPING SOUTH INTO ARKANSAS
AROUND SUNRISE FORECAST TO OPEN UP AND MOVE NORTHEAST TODAY. A COUPLE
LINES OF STRONG TO SEVERE STORMS MOVING EASTERLY ACROSS THE SOUTH
OVERNIGHT SHOULD BEGIN TO WEAKEN AS THE UPPER LOW OPENS UP AND MOVES
NORTHEAST. LATEST SPS OUTLOOK HAS SLIGHT CHANCE SEVERE FROM ROUGHLY
MOBILE NORTHEAST AND EAST TODAY...WILL MENTION DAMAGING WINDS AND
MAYBE MENTION ISOLATED TORNADOS THIS MORNING OVER THE WESTERN HALF.
THIS AFTERNOON WILL SEE THE COLDER AIR IN THE H5 TROUGH SLIPPING
ACROSS THE AREA AND MAY SEE SOME HAIL PRODUCING STORMS OVER THE
EASTERN HALF..ESPECIALLY IF WE CAN GET THE BRIEF CLEARING AS
ADVERTISED BY THE NAM AND SOMEWHAT BY THE GFS OVER THE SOUTHERN
SECTIONS OF THE FORECAST AREA. WINDS SHIFTING TO WEST FROM NOON TO
DARK ACROSS THE AREA AS SURFACE LOW MOVES PAST AND THEN NORTHERLY
LATER THIS EVENING WITH A FEW LINGERING SHOWERS ENDING THIS EVENING.
USED MAVMOS TEMPS TODAY AND TONIGHT. /11

.LONG TERM...(SUNDAY THROUGH FRIDAY)
BACK TO RAINFREE WEATHER THROUGH MUCH OF THE UPCOMING WEEK AS WE COME
UNDER THE INFLUENCE OF HIGH PRESSURE. COULD SEE A MID LEVEL FEATURE
SWINGING EAST ACROSS THE FORECAST AREA WEDNESDAY. AT THIS
TIME...LOOKS LIKE MORE IN THE WAY OF CLOUDS THAN RAIN CHANCES THEN.
MAY SEE AN ISOLATED SHOWER CREEPING BACK INTO THE FORECAST BY FRIDAY
AS SOUTHERLY FLOW BECOMES ESTABLISHED AROUND HIGH PRESSURE...OFF THE
SOUTHEAST UNITED STATES COAST. TEMPERATURES THROUGH THE MEDIUM RANGE
SHOULD BE GENERALLY CLOSE TO CLIMATOLOGY. /10

&&

.MARINE...
WINDS ARE AT EXERCISE CAUTION LEVELS CURRENTLY AND BELIEVE
THEY WILL STAY IN THIS RANGE...EXCEPT FOR SOME BRIEFLY STRONGER WINDS
IN AND NEAR ANY CONVECTION THIS MORNING...UNTIL TONIGHT. COOLER AIR
ARRIVES AS THE SURFACE LOW MOVES BY AND WINDS SHOULD INCREASE TO
SMALL CRAFT ADVISORY LEVELS TONIGHT AS THE NORTHERLY WINDS ADVECT
COOLER TEMPERATURES OVER THE WARMER OFFSHORE WATERS. WATER
TEMPERATURES ARE AROUND 70 IN THE NEARSHORE AREAS. NORTHERLY FLOW
CONTINUES INTO MONDAY AS SURFACE HIGH MOVES OFF TO THE EAST BUT WILL
DIMINISH BY SUNDAY AFTERNOON. RIDGE MAINTAINS ITS GRIP THROUGH MID
WEEK WITH A MAINLY ONSHORE LIGHT TO MODERATE WIND. /11

&&

.FIRE WEATHER...AWAY FROM THUNDERSTORMS AND LIGHTNING LEVELS
TODAY...NO CONCERNS. LOWEST DAYTIME RELATIVE HUMIDITIES THROUGH THE
WEEKEND ARE EXPECTED TO STAY OUT OF THE CRITICAL THRESHOLD RANGE. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      81  49  75  49 /  50  10   0   0
PENSACOLA   81  52  75  53 /  60  10   0   0
DESTIN      77  55  74  55 /  50  20   0   0
EVERGREEN   78  49  73  44 /  60  10   0   0
WAYNESBORO  79  48  73  43 /  60  10   0   0
CAMDEN      77  48  73  44 /  70  20   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.
&&

10/11
Hazardous weather outlook, Apr 8, 5:00 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 8 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT SAT APR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A BROAD AREA OF LOW PRESSURE WILL MOVE EAST FROM NORTHERN
MISSISSIPPI AND TENNESSEE LATER THIS AFTERNOON. A LOW PRESSURE
TROUGH WILL CROSS THE AREA LATER TODAY. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO MOVE EAST IN ADVANCE OF THE SURFACE TROUGH THIS
MORNING...POSSIBLY PRODUCING STRONG SURFACE WINDS...FREQUENT
LIGHTNING AND BRIEF HEAVY RAIN IN A FEW LOCATIONS. SHOWERS AND
THUNDERSTORMS WILL ENTER INLAND AREAS OF SOUTHEAST MISSISSIPPI
BETWEEN 5 AND 6 AM THIS MORNING...AND ADVANCE TO THE MOBILE...
MONROEVILLE...GREENVILLE AREA AROUND 7 AM. THERE IS A SLIGHT CHANCE
THAT A FEW OF THE STORMS MAY BECOME SEVERE THIS MORNING.

THERE IS A POSSIBILITY THAT ADDITIONAL THUNDERSTORMS WILL DEVELOP
FROM INTERSTATE 65 AND EAST THIS AFTERNOON AS COLDER TEMPERATURES
ALOFT MOVE ACROSS THE UNSTABLE AIR IN ADVANCE OF THE SURFACE TROUGH.
IF STORMS DO DEVELOP...THEY SHOULD PRODUCE HAIL AND STRONG GUSTY
SURFACE WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS MORNING ACROSS INLAND
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND THIS AFTERNOON OVER
THE FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:38 AM CDTSevere Thunderstorm WarningMOBBaldwin37 min
Apr 8, 9:16 AM CDTSevere Thunderstorm WarningMOBEscambia44 min
Apr 8, 10:20 AM CDTSevere Thunderstorm WarningMOBCrenshaw25 min
Apr 8, 10:31 AM CDTSevere Thunderstorm WarningMOBMonroe29 min
Apr 8, 11:20 AM CDTSevere Thunderstorm WarningMOBButler40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.